Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 3, NWS Amarillo, TX

February 14, 202220 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Feb 14, 2022, 2:35 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 15, 2022, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 2:35 PM CST (20:35 UTC)
In effect from
Feb 15, 2022, 11:00 AM CST
Expired
Feb 15, 2022, 7:39 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3059 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

336 
WWUS84 KAMA 142035
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
235 PM CST Mon Feb 14 2022

OKZ001>003-TXZ001>020-317-151000-
/O.UPG.KAMA.FW.A.0002.220215T1800Z-220216T0100Z/
/O.NEW.KAMA.FW.W.0003.220215T1800Z-220216T0100Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
235 PM CST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CST TUESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS
PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from noon to 7 PM CST Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley...Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...Southwest at 20 to 30 mph with gusts up to 40 
  mph.

* Relative Humidity...As low as 8 percent.

* Red Flag Threat Index...4 to 7.

* Timing...12 pm to 7 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
3 follow-up statements
473 
WWUS84 KAMA 150939
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
339 AM CST Tue Feb 15 2022

OKZ001>003-TXZ001>020-317-152200-
/O.EXT.KAMA.FW.W.0003.220215T1700Z-220216T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
339 AM CST Tue Feb 15 2022

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE OKLAHOMA AND TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley...Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...Southwest at 20 to 30 mph with gusts up to 40 
  mph.

* Relative Humidity...As low as 7 percent.

* Red Flag Threat Index...4 to 7.

* Timing...11 am to 8 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

Schneider

For more information from the National Weather Service visit...
www.weather.gov/ama
428 
WWUS84 KAMA 152055
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
255 PM CST Tue Feb 15 2022

TXZ006>008-011>013-016>018-317-161100-
/O.NEW.KAMA.FW.A.0003.220216T1800Z-220217T0100Z/
/O.CON.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/
Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-
Armstrong-Palo Duro Canyon-
255 PM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND
TEXAS PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON AND EARLY 
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF
THE TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Wednesday afternoon through Wednesday evening.

* Affected Area...In Texas...Hartley...Moore...Hutchinson... 
  Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong 
  and Palo Duro Canyon.

* 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...Today...As low as 6 percent. Wednesday...As
  low as 10 percent.

* Red Flag Threat Index...Today...4 to 7. Wednesday...4-5.

* Timing...Today...11 am to 8 pm. Wednesday...Noon to 7 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001>003-TXZ001>005-009-010-014-015-019-020-160200-
/O.CON.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth-
255 PM CST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS AND
OKLAHOMA PANHANDLES...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Roberts...Hemphill...Gray...Wheeler...Donley and Collingsworth.

* 20 Foot Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 8 percent.

* Red Flag Threat Index...4 to 7.

* Timing...11 am to 8 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
545 
WWUS84 KAMA 160139
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
739 PM CST Tue Feb 15 2022

TXZ006>008-011>013-016>018-317-161200-
/O.CAN.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/
/O.CON.KAMA.FW.A.0003.220216T1800Z-220217T0100Z/
Hartley-Moore-Hutchinson-Oldham-Potter-Carson-Deaf Smith-Randall-
Armstrong-Palo Duro Canyon-
739 PM CST Tue Feb 15 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR PORTIONS OF THE TEXAS PANHANDLE...
...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLE...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning.

* Affected Area...In Texas...Hartley...Moore...Hutchinson... 
  Oldham...Potter...Carson...Deaf Smith...Randall...Armstrong 
  and Palo Duro Canyon.

* 20 Foot Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10 percent.

* Red Flag Threat Index...4 to 5.

* Timing...Noon to 7 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001>003-TXZ001>005-009-010-014-015-019-020-160245-
/O.CAN.KAMA.FW.W.0003.000000T0000Z-220216T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Roberts-Hemphill-Gray-Wheeler-Donley-Collingsworth-
739 PM CST Tue Feb 15 2022

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning.

Winds have decreased ending the need for today's Red Flag 
Warning.


$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 14, 11:00 AM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Feb 14, 11:00 AM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
Issued by National Weather Service Lubbock TX
1100 AM CST Mon Feb 14 2022

.AVIATION...
VFR will prevail through the forecast period. Expect strong
southwesterly winds beginning late tomorrow morning through the
afternoon hours with blowing dust potentially limiting visibility
at times.

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

55
Hazardous weather outlook, Feb 14, 3:09 AM CST, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
309 AM CST Mon Feb 14 2022

OKZ001>003-TXZ001>020-317-142200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
309 AM CST Mon Feb 14 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated to critical fire weather conditions are possible for the
Texas and Oklahoma Panhandles Tuesday. Elevated fire weather
conditions are possible for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated to critical fire weather conditions Tuesday and Wednesday.

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.